Alert archive / Washington / River Flood Watches in 2011
River Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Apr 3, 2011, 12:50 PM PDT for Whitman County, Washington; Latah County, Idaho. It took effect at Apr 5, 2011, 10:35 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 12:50 PM PDT (19:50 UTC)
- In effect from
- Apr 5, 2011, 10:35 AM PDT
- Expired
- Apr 4, 2011, 9:52 AM PDT
- In force
- Issued by
- NWS Spokane, WA
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Palouse River near Potlatch (PLOI1).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
183 WGUS66 KOTX 031950 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 1250 PM PDT SUN APR 3 2011 ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN IDAHO... PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES ANOTHER MOIST WEATHER SYSTEM IS EXPECTED TO MOVE IN TO THE AREA ON MONDAY. SNOW LEVELS ARE EXPECTED TO RISE THROUGH THE DAY ON MONDAY WITH MODERATE TO HEAVY RAINFALL POSSIBLE IN THE ST JOE BASIN. THIS RAINFALL IS EXPECTED MAKE THE PALOUSE RIVER AT POTLACH RISE QUICKLY MONDAY NIGHT INTO TUESDAY WITH THE RIVER REACHING ITS FLOOD STAGE OF 15.0 FEET SOMETIME DURING THE LATE MORNING OR EARLY AFTERNOON HOURS ON TUESDAY. MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-WAC075-041950- /O.NEW.KOTX.FL.A.0002.110405T1700Z-110406T0500Z/ /PLOI1.1.ER.110405T1700Z.110405T1740Z.110406T0500Z.NO/ 1250 PM PDT SUN APR 3 2011 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE PALOUSE RIVER NEAR POTLATCH * AT 11 AM SUNDAY THE STAGE WAS 13.3 * THE RIVER WILL STEADILY FALL THROUGH MONDAY BEFORE RISING QUICKLY MONDAY NIGHT THROUGH TUESDAY MONRING. * THE RIVER WILL PEAK NEAR OR JUST ABOVE THE FLOOD STAGE OF 15.0 FEET LATE TUESDAY MORNING OR EARLY TUESDAY AFTERNOON. * AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT CROSSES THE PALOUSE RIVER AT WELLESLEY RD. $$
3 follow-up statements
731 WGUS66 KOTX 031959 CCA FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SPOKANE, WA 1250 PM PDT SUN APR 3 2011 ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON... PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES ANOTHER MOIST WEATHER SYSTEM IS EXPECTED TO MOVE IN TO THE AREA ON MONDAY. SNOW LEVELS ARE EXPECTED TO RISE THROUGH THE DAY ON MONDAY WITH MODERATE TO HEAVY RAINFALL POSSIBLE IN THE ST JOE BASIN. THIS RAINFALL IS EXPECTED MAKE THE PALOUSE RIVER AT POTLACH RISE QUICKLY MONDAY NIGHT INTO TUESDAY WITH THE RIVER REACHING ITS FLOOD STAGE OF 15.0 FEET SOMETIME DURING THE LATE MORNING OR EARLY AFTERNOON HOURS ON TUESDAY. MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-WAC075-041950- /O.NEW.KOTX.FL.A.0002.110405T1700Z-110406T0500Z/ /PLOI1.1.ER.110405T1700Z.110405T1740Z.110406T0500Z.NO/ 1250 PM PDT SUN APR 3 2011 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE PALOUSE RIVER NEAR POTLATCH * AT 11 AM SUNDAY THE STAGE WAS 13.3 * THE RIVER WILL STEADILY FALL THROUGH MONDAY BEFORE RISING QUICKLY MONDAY NIGHT THROUGH TUESDAY MONRING. * THE RIVER WILL PEAK NEAR OR JUST ABOVE THE FLOOD STAGE OF 15.0 FEET LATE TUESDAY MORNING OR EARLY TUESDAY AFTERNOON. * AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT CROSSES THE PALOUSE RIVER AT WELLESLEY RD. $$ VAN HORN
683 WGUS66 KOTX 040445 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 945 PM PDT SUN APR 3 2011 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES ANOTHER MOIST WEATHER SYSTEM IS EXPECTED TO MOVE IN TO THE AREA ON MONDAY. SNOW LEVELS ARE EXPECTED TO RISE THROUGH THE DAY ON MONDAY WITH MODERATE TO HEAVY RAINFALL POSSIBLE IN THE REGION. THIS RAINFALL IS EXPECTED MAKE THE PALOUSE RIVER AT POTLACH RISE QUICKLY MONDAY NIGHT INTO TUESDAY WITH THE RIVER POSSIBLY REACHING ITS FLOOD STAGE OF 15.0 FEET SOMETIME DURING THE LATE MORNING OR EARLY AFTERNOON HOURS ON TUESDAY. MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-WAC075-050445- /O.CON.KOTX.FL.A.0002.110405T1735Z-110406T0500Z/ /PLOI1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 945 PM PDT SUN APR 3 2011 THE FLOOD WATCH CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * AT 09 PM SUNDAY THE STAGE WAS 12.3 * THE RIVER WILL FALL THROUGH THE DAY ON MONDAY...THEN RISE RAPIDLY MONDAY NIGHT. * THE RIVER IS EXPECTED TO CREST AROUND 15.2 FEET AROUND MIDDAY TUESDAY. * AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT CROSSES THE PALOUSE RIVER AT WELLESLEY RD. $$
052 WGUS66 KOTX 041652 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 952 AM PDT MON APR 4 2011 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES THE PALOUSE RIVER NEAR POTLATCH IS NO LONGER EXPECTED TO REACH FLOOD STAGE. MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE) PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. && IDC057-WAC075-041722- /O.CAN.KOTX.FL.A.0002.000000T0000Z-110406T0500Z/ /PLOI1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 952 AM PDT MON APR 4 2011 THE FLOOD WATCH IS CANCELLED FOR THE PALOUSE RIVER NEAR POTLATCH * AT 08 AM MONDAY THE STAGE WAS 11.3 * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 13.8 FEET * AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT CROSSES THE PALOUSE RIVER AT WELLESLEY RD. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 3, 10:38 AM PDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 3, 10:38 AM PDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1038 AM PDT SUN APR 3 2011 .SYNOPSIS... RAIN AND SNOW SHOWERS WILL LINGER OVER THE IDAHO PANHANDLE AND FAR EASTERN WASHINGTON TODAY...BUT THE MAJORITY OF CENTRAL WASHINGTON WILL ENJOY A MOSTLY SUNNY AND DRY DAY. THE NEXT STORM SYSTEM WILL ARRIVE LATE TONIGHT AND LINGER INTO TUESDAY. THE MOUNTAINOUS REGIONS OF NORTH IDAHO AND THE CASCADES WILL RECEIVE THE HEAVIEST PRECIPITATION MONDAY AND TUESDAY. A COOL AND DRIER WEATHER PATTERN IS EXPECTED BY THE SECOND HALF OF THE WEEK. && .DISCUSSION... MAY UPDATE SKY COVER FORECAST THIS MORNING BASED ON CURRENT INCOMING VISIBLE SATELLITE IMAGERY. 12Z SOUNDING OVER KOTX DEPICTS THE CONDITIONALLY UNSTABLE AIRMASS CONTAINED IN THE TROF FEATURE EXITING TO THE SOUTHEAST...TO BE REPLACED WITH DIRTY RIDGING THAT HAS ABUNDANT MOISTURE STREAMING THROUGH IT WHICH SHOULD SPREAD PRECIPITATION IN SOMEWHAT OF A NORTHWEST TO SOUTHEAST ORIENTATION WHILE KEEPING SOME HINT OF A RAIN-SHADOW GIVEN THE WESTERLY FLOW ALOFT. TEMPERATURES AND WINDS WILL ALSO GET A SECOND LOOK AND ADJUSTMENT AS NEEDED. /PELATTI && .AVIATION...SOME LIGHT NUISANCE SNOW SHOWERS CONFINED TO THE MOUNTAINS WITH THE MOST SIGNIFICANT ACTIVITY OVER THE NORTHERN IDAHO PANHANDLE...OTHERWISE YET ANOTHER WET FRONTAL SYSTEM WILL SAG DOWN AND INTO THE AREA TOMORROW SPREADING PRECIPITATION FROM NORTHWEST TO SOUTHEAST WHILE LEAVING A RAIN-SHADOW OVER A GOOD PORTION OF THE COLUMBIA BASIN IN THE 6-18Z MONDAY TIME INTERVAL...REGARDLESS VFR CEILINGS AND VISIBILITIES ARE EXPECTED TO PREVAIL MOST OF THE TIME. /PELATTI && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 35 47 38 49 33 / 20 30 70 80 30 60 COEUR D'ALENE 47 34 43 38 47 32 / 30 30 90 100 50 60 PULLMAN 48 35 47 40 47 33 / 10 30 80 100 60 40 LEWISTON 54 39 55 44 53 37 / 10 10 60 80 40 30 COLVILLE 52 35 48 37 50 33 / 20 60 70 70 40 60 SANDPOINT 44 34 42 36 44 31 / 40 50 100 100 60 80 KELLOGG 42 32 40 34 41 30 / 50 40 100 100 80 80 MOSES LAKE 57 37 57 40 55 36 / 0 10 40 30 0 10 WENATCHEE 55 37 55 38 52 36 / 0 10 40 30 0 10 OMAK 57 37 54 36 54 34 / 0 20 60 30 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Apr 3, 5:20 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 520 AM PDT SUN APR 3 2011 IDZ001>004-026-027-WAZ031-041400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- 520 AM PDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE RECENT WET WEATHER HAS CAUSED MANY RIVERS AND STREAMS TO RUN HIGH IN THE NORTHERN IDAHO PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE RAIN AND HIGH ELEVATION SNOW IS EXPECTED MONDAY AND TUESDAY. TOTAL PRECIPITATION AMOUNTS BETWEEN A HALF INCH AND AN INCH ARE LIKELY OVER THE IDAHO PANHANDLE AND THE NORTHERN BLUE MOUNTAINS. THE HEAVIEST PRECIPITATION WILL FALL MONDAY NIGHT. THERE WILL BE A HEIGHTENED POTENTIAL FOR ROCK SLIDES AND MUD SLIDES MONDAY NIGHT SINCE THE SOIL HAS BECOME SATURATED DURING THE RECENT WET WEATHER. FORTUNATELY...SNOW LEVELS WILL NOT BE ABOVE 4000 FEET FOR VERY LONG. SNOW MELT SHOULD NOT BE A BIG CONTRIBUTOR TO THE RUNOFF IN NORTH IDAHO. LOOK FOR MORE RISES ON CREEKS AND SMALL STREAMS DURING THE EARLY TO MID PART OF THE WEEK...BUT WIDESPREAD RIVER FLOODING IS NOT ANTICIPATED AT THIS TIME. WAZ032>038-041-043-044-041400- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 520 AM PDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ042-041400- EAST SLOPES NORTHERN CASCADES- 520 AM PDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE NEXT ROUND OF MOUNTAIN SNOW WILL BEGIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE HIGH ELEVATION SNOW WILL FALL OVER THE CASCADE CREST MONDAY AND MONDAY NIGHT. WINTER DRIVING CONDITIONS WILL BE LIKELY OVER THE CASCADE PASSES.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:08 PM PDT | Flood Watch | OTX | Chelan, Okanogan, Whitman | 24 hr |
| Apr 3, 1:41 PM PDT | Winter Storm Watch | OTX | Benewah, Kootenai, Latah, Shoshone | 16 hr |
Nearby
River Flood Watches in Washington, 2011River Flood Watches in Idaho, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.